MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant higher than expected vitros hstni results were obtained from a single patient sample when tested using vitros immunodiagnostic products hs troponin i (hstni) reagent pack lot: 1510 on a vitros 5600 integrated system.The results were higher than expected when compared to a non-vitros beckman highly sensitive troponin i result below the upper reference interval (url).Neither the beckman result or url were provided.Patient sample vitros hstni results of 550.0, 568.6 and 513.1 ng/l versus a beckman highly sensitive troponin i result below the upper reference interval (url).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros hstni results were not reported from the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant higher than expected vitros hstni results were obtained from a single patient sample when tested using vitros hstni lot: 1510 on a vitros 5600 integrated system.The results were higher than expected when compared to a non-vitros beckman highly sensitive troponin i result below the upper reference interval (url).Neither the beckman result or url were provided.The assignable cause of the event is a sample interferent that affects the vitros hstni assays but not the non-vitros beckman method.Heterophilic antibody interference was the cause of the event as the sample was treated with heterophilic blocking tube (hbt) and non-specific antibody blocking tube (nabt), the vitros hstni results were lower from the treated samples.The hbt manufacture package insert states if the assay result from the hbt treated sample is different from the assay result from the untreated sample, the difference is due to heterophilic interference.The vitros hstni instructions for use, under other limitations states heterophilic antibodies in serum or plasma samples may cause interference in immunoassays.These antibodies may be present in blood samples from individuals regularly exposed to animals or who have been treated with animal serum products.Results that are inconsistent with clinical observations indicate the need for additional testing.There was no indication a vitros instrument related performance issue contributed to the event, however, as no diagnostic within-run precision testing was performed to assess instrument performance, an instrument related performance issue cannot be completely ruled out as contributing to the event.A performance issue with vitros hstni reagent lot 1510 did not likely contribute to the event as historical quality control results were acceptable, indicating vitros hstni reagent lot: 1510 was performing as intended.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros hstni reagent lot: 1510.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25176510
Report Number3007111389-2026-00098
Device Sequence Number18689709
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)260818(11)251223(10)1510
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue Number6912232
Device Lot Number1510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown